MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48770820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a quick turn screw driver broke inside of screw head during screw insertion.A surgical delay of 30 minute was reported.Broken fragments were retrieved and surgery was completed successfully.No other adverse consequence to the patient was reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed upon visual inspection.Manufacturing files were reviewed and no issues were found.The device was found to be over 8 years old.Additionally, it was reported that the instrument had been used 2-3 times per month over the last two years a conclusion: the probable root cause of the tip fracture is the age of the instrument (found to be over 8 years old).
 
Event or Problem Description

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8109707
Report Number0009617544-2018-00278
Device Sequence Number11185481
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public07613327273045
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48770820
Device Lot Number103994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1